Louisiana, 2007

Hail in Louisiana, May 31, 2007

May 31, 2007 · NWS LCH · 9 events in 6 counties and zones

A few storms reached severe limits across southwest Louisiana as a cold front passed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A few storms reached severe limits across southwest Louisiana as a cold front passed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 31, 9:31 AM CST, 3 hours 44 minutes earlier.

Area forecast discussion, May 31, 9:31 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1031 AM CDT THU MAY 31 2007

.SHORT/LONG TERM...
UPPER LEVEL LOW OVER SW LA AT THIS TIME WILL HELP TO TRIGGER
STORMS LATER THIS AFTERNOON ACROSS SOUTH-CENTRAL LOUISIANA.
STORM DEVELOPMENT TO BE LIMITED ACROSS SE TX THIS AFTERNOON.
CURRENT ZONES LOOK FINE HAVE NO PLAN FOR ANY UPDATES.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  87  69  86  68 /  40  10  40  20
KBPT  89  70  86  70 /  20  10  40  20
KAEX  88  67  87  67 /  40  20  40  20
KLFT  85  67  87  65 /  50  20  40  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

K. KUYPER
Hazardous weather outlook, May 31, 3:36 AM CST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
436 AM CDT THU MAY 31 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-011100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
436 AM CDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED NEAR THE
ALEXANDRIA-TO-LAFAYETTE-TO-MORGAN CITY CORRIDOR. RAIN CHANCES
DIMINISH THE FURTHER WEST YOU MOVE FROM THIS CORRIDOR. ALTHOUGH
SOME STORMS MAY PRODUCE LOCALIZED FLOODING...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Lake Charles radar (KLCH), 107 km away, was scanning. The volume nearest the first event began at 19:13 UTC.

Open the radar archive at this moment

Event by event

9 hail. Local standard time, as filed.

Hail, Vermilion

When
May 31, 1:15 PM CST
Where
Vermilion County, 0.6 mi E of Abbeville
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
29.970, -92.120

Hail, Cameron

When
May 31, 1:38 PM CST
Where
Cameron County, 1.51 mi SSW of Creole
Measured
0.88 in hail
Reported by
Public
Coordinates
29.800, -93.110

Hail, St. Landry

When
May 31, 2:55 PM CST
Where
St. Landry County, 1.51 mi NNW of Washington
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
30.620, -92.040

Hail, Avoyelles

When
May 31, 3:10 PM CST
Where
Avoyelles County, 0.59 mi W of Bunkie
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
30.950, -92.190

Hail, St. Landry

When
May 31, 3:20 PM CST
Where
St. Landry County, Lawtell
Measured
0.88 in hail
Reported by
Public
Coordinates
30.520, -92.180

Hail, Avoyelles

When
May 31, 3:55 PM CST
Where
Avoyelles County, 0.59 mi W of Bunkie
Measured
1 in hail
Reported by
Public
Coordinates
30.950, -92.190

Hail, Acadia

When
May 31, 3:56 PM CST
Where
Acadia County, 5.4 mi NNW of Mowata
Measured
1 in hail
Reported by
Public
Coordinates
30.470, -92.440

Hail, Calcasieu

When
May 31, 5:53 PM CST
Where
Calcasieu County, 1.51 mi NNE of Starks
Measured
2.75 in hail
Reported by
Public
Coordinates
30.340, -93.660

Hail, Calcasieu

When
May 31, 6:00 PM CST
Where
Calcasieu County, 2.49 mi WSW of Starks
Measured
0.75 in hail
Reported by
Public
Coordinates
30.310, -93.710

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35497, 35498, 35499, 35500, 35501, 35502, 35503, 35504, 35505.